Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 17, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 30, 2009, 6:51 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 30, 2009, 10:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 6:51 AM CDT (11:51 UTC)
- In effect from
- Mar 30, 2009, 10:00 AM CDT
- Expired
- Mar 30, 2009, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 301151 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 651 AM CDT MON MAR 30 2009 ...GUSTY WINDS AND DRY GROUND RESULTING IN ERRATIC FIRE BEHAVIOR TODAY... .A TROUGH OF LOW PRESSURE MOVING INTO THE RIO GRANDE VALLEY WILL COMBINE WITH EXITING HIGH PRESSURE OVER THE CENTRAL GULF OF MEXICO TO CREATE STRONG AND GUSTY WINDS LATER THIS MORNING THROUGH THIS AFTERNOON. WINDS SHOULD DIMINISH SOMEWHAT BY LATE AFTERNOON AS THE TROUGH APPROACHES THE COAST. TXZ251-254-255-302000- /O.NEW.KBRO.FW.W.0017.090330T1500Z-090330T2100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON- 651 AM CDT MON MAR 30 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS WILL INCREASE QUICKLY THIS MORNING...WITH 20 FOOT SPEEDS REACHING 25 MPH BY MID MORNING WITH FREQUENT GUSTS OF 35 MPH BETWEEN 10 AM AND 2 PM. THE WINDS...IN COMBINATION WITH HIGHLY CURED SURFACE FUELS...PARTICULARLY GRASSLANDS...WILL INCREASE THE LIKELIHOOD OF RAPID WILDFIRE GROWTH. THE GREATEST THREAT EXTENDS FROM WESTERN CAMERON COUNTY THROUGH CENTRAL AND WESTERN WILLACY...AND INTO MOST OF KENEDY COUNTY. IN THESE AREAS...THE KEETCH BYRAM DROUGHT INDEX...A MEASURE OF THE DRYNESS OF THE SOIL AND DUFF LAYERS...EXCEEDS 600 AND IN SOME AREAS OF KENEDY COUNTY IS ABOVE 700. THE HIGHEST POSSIBLE KEETCH BYRAM DROUGHT INDEX VALUE IS 800...REPRESENTING THE DRIEST CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BSG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 2:45 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Mar 30, 2:45 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CDT MON MAR 30 2009 .DISCUSSION...HIGH PRESSURE WILL SHIFT EAST OVER THE GULF TODAY CAUSING THE WINDS TO INCREASE FROM THE SOUTHEAST. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO AMPLE AMOUNT OF SUNSHINE. BRO SOUNDING LAST NIGHT SHOWED A PRECIP WATER OF .63 AND A K-INDEX OF A -14. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY MORNING CAUSING A TEMPORARY WIND SHIFT FROM THE NORTHWEST AND DRIER AIR FOR DURING THE DAY ON TUESDAY. HIGH PRESSURE WILL AGAIN BUILD OVER DEEP SOUTH TEXAS TUESDAY NIGHT CAUSING LIGHT SOUTHEAST WINDS. WINDS WILL INCREASE FROM THE SOUTHEAST ON WEDNESDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS CENTRAL TEXAS. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA LATE THURSDAY CAUSING GUSTY NORTHWEST WINDS IN ITS WAKE. YET ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY MORNING CAUSING NORTHWEST WINDS ONCE AGAIN. THE BOUNDARY LAYER RELATIVE HUMIDITIES CONTINUE TO TO BE LESS THAT 50 PERCENT OVER MUCH OF THE LAYER BELOW 500 MB. THE MOST MOISTURE IS AROUND THURSDAY WITH A POSSIBILITY OF A SHOWER DEVELOPING WITH THE FRONT ON THURSDAY. && .MARINE...SEAS WERE NEAR 5 FEET WITH SOUTHEAST WINDS NEAR 19 KNOTS AT BUOY020 EARLY THIS MORNING. A TIGHT PRESSURE GRADIENT OVER THE WESTERN GULF OF MEXICO IS EXPECTED TO PROVIDE STRONG WINDS ACROSS THE COASTAL WATERS TODAY. WILL EXTEND THE SCA FOR THE OFFSHORE WATERS THROUGH THE AFTERNOON AND RAISE SCA FOR THE BAY WATERS THIS MORNING THROUGH THE AFTERNOON. THE PRESSURE GRADIENT WILL BRIEFLY RELAX TUESDAY AS A COLD FRONT MOVES OFFSHORE THE LOWER TEXAS COAST. MODERATE TO STRONG NORTHEAST WINDS ARE PROGGED TO DEVELOP IN THE WAKE OF THE FRONT TUES NIGHT. LOW PRESSURE DEVELOPING ACROSS THE TX PANHANDLE WEDNESDAY WITH HIGH PRESSURE MOVING EASTWARD WILL ALLOW WINDS TO VEER TO THE EAST AND SOUTHEAST. WINDS WILL CONTINUE TO VEER SOUTHEAST TO SOUTH WED NIGHT. ANOTHER FRONT WILL MOVE THROUGH THE COASTAL WATERS THURSDAY BRINGING STRONG NORTHWEST WINDS IN THE WAKE OF THE COLD FRONT. MODERATE TO STRONG NORTHEAST WINDS THURS NIGHT SHOULD VEER TO THE EAST FRIDAY WITH HIGH PRESSURE ACROSS THE WESTERN GULF. && .AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE CLEAR SKIES ACROSS DEEP SOUTH TX EARLY THIS MORNING. VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY WITH HIGH PRESSURE ACROSS THE GULF OF MEXICO. SOME LOW TO MID CLOUDS MAY DEVELOP WITH AN INCREASE IN LOW LEVEL MOISTURE. OTHERWISE...HIGH CLOUDS ARE EXPECTED TO INCREASE IN COVERAGE LATE THIS AFTERNOON THROUGH TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 83 68 85 65 / 0 0 10 10 BROWNSVILLE 84 70 87 63 / 0 0 10 10 HARLINGEN 88 68 87 62 / 0 0 10 10 MCALLEN 90 71 86 63 / 0 0 10 10 RIO GRANDE CITY 92 66 88 62 / 0 0 10 10 SOUTH PADRE ISLAND 79 68 80 67 / 0 0 10 10 && .BRO...SCA FOR GMZ150-155-170-175 THROUGH 4 PM CDT THIS AFTERNOON. SCA FOR GMZ130-132-135 FROM 10 AM CDT THIS MORNING THROUGH 4 PM CDT THIS AFTERNOON. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS.........65 MARINE/AVIATION/MESO...61
Hazardous weather outlook, Mar 30, 5:00 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT MON MAR 30 2009 TXZ248>257-311000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT MON MAR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SERIES OF FRONTS WILL RESULT IN SHIFTING WINDS AND CONTINUED DRY CONDITIONS FOR MOST AREAS THIS WEEK. AS A RESULT...THE WILDFIRE THREAT MAY BE HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-311000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 500 AM CDT MON MAR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. WINDS WILL INCREASE ACROSS THE LOWER TEXAS COAST AND OVER THE WESTERN GULF OF MEXICO TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE LATE THIS MORNING THROUGH THIS AFTERNOON. SMALL CRAFT ADVISORIES CONTINUE OFFSHORE THE LOWER TEXAS COAST THROUGH THIS AFTERNOON. IN ADDITION...THE RIP CURRENT RISK WILL BE MODERATE ACROSS AREA BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SERIES OF FRONTS WILL KEEP WINDS AND SEAS UNSETTLED THROUGH SATURDAY. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AHEAD OF AND BEHIND FRONTS ON TUESDAY...THURSDAY AND SATURDAY NIGHT. RIP CURRENT RISK WILL BE ELEVATED AT TIMES DURING THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:53 AM CDT | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 9 hr |
| Mar 30, 1:29 PM CDT | Small Craft Advisory for Winds | BRO | 8 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.